MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
SMPX605 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
05/16/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: cap con iii.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 53-year-old caucasian female who underwent a breast augmentation revision with a mentor memorygel, 605cc silicone breast implant experienced right sided capsular contracture grade iii post procedure.The issue was diagnosed through physical examination.As a result, patient underwent replacement with unspecified implant on (b)(6) 2022.
Additional Manufacturer Narrative
Additional information received on july 20, 2022 indicated that the patient underwent right capsulectomy, and replaced with silicone implant.The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on august 05, 2022: two product with the same lot numbers returned, serial numbers were not evident to mentor for evaluation.Mentor conducted a visual inspection of both returned device.Product#1: during the visual evaluation, no apparent damage or visual anomalies were observed on the smooth mod + prof xtra 605cc returned device.Mentor concluded that the capsular contracture in the patient´s breast resulted from the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The product#2: during the visual evaluation, no apparent damage or visual anomalies were observed on the smooth mod + prof xtra 605cc returned device.Mentor concluded that the capsular contracture in the patient´s breast resulted from the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information received on september 28, 2022 indicated that the patient underwent bilateral replacements with cat#: smpx-685.Manufacturer¿s reference number: (b)(4).